Hail, Otero
- When
- May 27, 11:00 AM MST to 11:05 AM MST
- Where
- Otero County, 1.14 mi SSW of Cloudcroft
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.956, -105.740
Hail up to one inch in diameter was reported in Cloudcroft.
A dryline moved into far western New Mexico providing moisture and southeasterly upslope flow to trigger thunderstorms over the Sacramento Mountains.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EPZ wrote it up.
A dryline moved into far western New Mexico providing moisture and southeasterly upslope flow to trigger thunderstorms over the Sacramento Mountains.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at May 27, 2:34 AM MST, 8 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 334 AM MDT THU MAY 27 2010 .SYNOPSIS... A SOUTHEASTERLY FLOW WILL CONTINUE TO BRING MOISTURE TO THE REGION WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED TO OCCUR AREA WIDE THIS AFTERNOON AND EVENING. STRONG WINDS AND MODERATE SIZED HAIL ARE POSSIBLE WITH THESE STORMS. THE PATTERN WILL REPEAT ON FRIDAY WITH A FOCUS ON AREAS MORE TO THE WEST OF THE RIVER. DRIER AIR WILL MOVE BACK INTO THE REGION FROM THE WEST ON SATURDAY WITH THUNDERSTORMS LIMITED TO AREAS EAST OF THE RIVER IN THE AFTERNOON AND EVENING. FULLY DRY CONDITIONS WITH ABOVE NORMAL TEMPERATURES WILL SUNDAY AND MONDAY. TEMPERATURES WILL CONTINUE TO BE A FEW DEGREES ABOVE NORMAL THROUGH THE PERIOD. && .DISCUSSION... THE REGION REMAINS UNDER THE INFLUENCE OF AN AMPLIFIED RIDGE TO THE NORTHEAST AND A STRONG LOW PRESSURE TROUGH TO THE NORTHWEST. A WEAK SOUTH TO SOUTHWEST FLOW EXISTS ALOFT WITH A SOUTHEAST FLOW AT THE SURFACE. THIS PATTERN WILL CONTINUE TO ALLOW THE INFLUX OF MOISTURE FROM THE TO THE WEST TODAY AND TOMORROW. SHOWERS AND THUNDERSTORMS WILL BE MORE WIDESPREAD TODAY AND ON FRIDAY WITH ALL ZONES HAVING AT LEAST A SLIGHT CHANCE. SOME OF THE STORMS MAY BECOME STRONG WITH MODERATELY LARGE HAIL AND WIND GUSTS TO NEARLY 60 MPH POSSIBLE. BRIEF PERIODS OF MODERATE TO HEAVY RAINFALL MAY ALSO OCCUR...WITH MINOR LOCALIZED FLOODING POSSIBLE. THE PATTERN WILL BEGIN TO CHANGE ON SATURDAY AS THE TROUGH ON THE WEST COAST MOVES INLAND AND ENHANCES THE SOUTHWEST FLOW ALOFT. THE INCREASED FLOW ALOFT WILL BEGIN TO PUSH THE MOISTURE BACK TO THE EAST ON SATURDAY. SHOWER AND THUNDERSTORM ACTIVITY WILL BE LIMITED TO AREAS MAINLY EAST OF THE RIVER ON SATURDAY AFTERNOON AND EVENING. MOISTURE WILL RETREAT FURTHER TO THE EAST ON SUNDAY WITH DRY CONDITIONS EXPECTED TO PREVAIL THROUGH LABOR DAY MONDAY. ON TUESDAY...A WEAK UPPER LEVEL TROUGH MOVING TOWARD THE REGION AND AN AREA OF MOISTURE PASSING THROUGH THE AREA MAY COMBINE TO PRODUCE ISOLATED SHOWERS AN THUNDERSTORMS TUESDAY AFTERNOON AND EVENING. THIS PATTERN WILL TEMPERATURES RISE TO ABOVE SEASONAL AVERAGES FOR MUCH OF THE FORECAST PERIOD. && .AVIATION...VALID 27/12Z-28/12Z... MOISTURE WILL SPREAD WEST ACROSS THE REGION TODAY. VFR CONDITIONS AT ALL TAF SITES THIS MORNING WITH SHOWERS AND THUNDERSTORMS DEVELOPING AREA WIDE THIS AFTERNOON AND TONIGHT. CIGS GENERALLY 10 KFT EXCEPT NEAR TSTMS WHERE CIGS DOWN TO 4 KFT. VSBY REDUCED TO MVFR NEAR TSTMS. WIND GUSTS OF 45 KTS POSSIBLE NEAR STORMS. HIGHEST PROBABILITY OF POPS AND TSTMS WILL BE MTNS AND RIO GRANDE RIVER VALLEY WITH LESSER ACTIVITY WEST OF KDMN. && .FIRE WEATHER... A LOW LEVEL SOUTHEAST FLOW WILL CONTINUE TO BRING MORE MOISTURE TO THE REGION. MORE WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY WILL OCCUR TODAY AS MOISTURE HAS SPREAD FURTHER WEST ACROSS THE STATE. BOTH MTN ZONES WILL SEE THUNDERSTORM DEVELOPMENT BY MID DAY OR EARLY AFTERNOON WITH ADDITIONAL DEVELOPMENT ACROSS THE LOWLANDS BY MID TO LATE AFTERNOON. MOUNTAIN ZONES MAY SEE SOME OCCURENCE OF DRY LIGHTNING FROM HIGH BASED STORMS UNTIL DEEPER MOISTURE SETS UP WETTING RAIN SHOWERS TOWARD THE EVENING HOURS. THE PATTERN WILL REPEAT ON FRIDAY WITH A STRONGER FOCUS WEST OF THE RIO GRANDE. MOISTURE WILL BEGIN TO RETREAT BACK TO THE EAST ON SATURDAY WITH SHOWERS AND THUNDERSTORMS DEVELOPING MAINLY EAST OF THE RIVER. DRY CONDITIONS WILL RETURN ON SUNDAY AND MONDAY. A WEAK SYSTEM MOVING THROUGH THE REGION MAY PRODUCE A FEW ISOLATED SHOWERS ON TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 94 68 93 67 93 / 30 20 20 20 10 SIERRA BLANCA TX 91 61 90 58 91 / 20 20 20 20 10 LAS CRUCES 93 65 92 64 92 / 30 20 20 20 10 ALAMOGORDO 91 62 89 65 90 / 30 20 20 20 20 CLOUDCROFT 70 49 70 45 70 / 40 30 30 30 30 TRUTH OR CONSEQUENCES 92 62 91 64 90 / 30 30 20 20 10 SILVER CITY 86 57 85 52 84 / 20 20 20 20 10 DEMING 94 63 92 62 92 / 20 20 20 20 10 LORDSBURG 96 63 93 58 93 / 10 20 20 20 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 04/04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 626 AM MDT THU MAY 27 2010 NMZ022>025-030>032-TXZ055-056-281230- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 626 AM MDT THU MAY 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING. THUNDERSTORMS MAY PRODUCE MODERATE TO HEAVY RAINFALL AND/OR CONSIDERABLE SMALL HAIL. WIND GUSTS WILL BE BETWEEN 45 AND 50 MPH. A FEW OF THE STORMS MAY APPROACH SEVERE CRITERIA...WITH HAIL APPROACHING AN INCH IN SIZE AND WIND GUSTS NEARING 60 MPH. A FEW HIGH BASED STORMS MAY PRODUCE SUDDEN MICROBURSTS OF WIND UP TO 60 MPH. STORMS WILL DIMINISH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY' ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR AREA WIDE ON FRIDAY AFTERNOON AND EVENING. THE MAIN AREA OF STORMS MAY BE ALONG THE CONTINENTAL DIVIDE...BUT OTHER AREAS SHOULD SEE AT LEAST SOME ISOLATED THUNDERSTORMS. DRIER AIR MOVING INTO THE REGION FROM THE WEST WILL LIMIT THUNDERSTORM DEVELOPMENT TO AREAS EAST OF THE RIVER ON SATURDAY. DRY CONDITIONS ARE EXPECTED FOR SUNDAY AND MONDAY. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER TO LOCAL LAW ENFORCEMENT AND THIS OFFICE. LUNDEEN
The Holloman AFB radar (KHDX), 38 km away, was scanning. The volume nearest the first event began at 18:00 UTC.
1 hail. Local standard time, as filed.
Hail up to one inch in diameter was reported in Cloudcroft.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2010Every state in 2010This day in weather historyWarnings in New Mexico, May 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 232239.